| Model Number |
254651 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
| Date of Event |
01/01/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Device was used for treatment, not diagnosis.Udi: (b)(4).The lot number is unknown.
Event or Problem Description
It was reported by the affiliate via phone that during an unknown procedure the biointrafix sheathtrial 9 mm ea was broken and the biointrafix 7-8 mm sheath trial was on break.No patient consequence and no surgical delay was reported.No additional information was provided.Additional information reported by the affiliate stated the hospital disposed of the instruments and they will not be returning for evaluation.It was also reported the service team has reviewed all the items in the kits and noted when pulling on both sides of the instruments, the parts are not loose, neither are there any cracks on the welding point.However, they reported it was noticed that for most of these items there is no lot number visible.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary : according to the information provided, have received vbk's sets and bio intrafix trail 9 mm is broken and 7-8mm is on break.The complaint device was received and evaluated.The visual inspection reveals that the device was in worn condition and indicate heavy use.The shaft and the t-handle were separated in two pieces and neither are there any cracks on the welding point.Because of the condition of the device received and the photo provided by the affiliate, we can confirm the complaint.The device appears to be old; thus, possible root cause for this failure can be attributed to normal field wear since this device is a reusable.Given that no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary : according to the information provided, have received vbk's sets and bio intrafix trail 9 mm is broken and 7-8mm is on break.The complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.However a photo was provided. upon visual inspection of the photo/video, the device was observed broken in two pieces, as the complaint reported was confirmed.The photo do not provide enough evidence to determine root cause.Hands on analysis should provide the evidence necessary to confirm the root cause. given that no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed. at this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.